MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA®; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA®; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 42856
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Codes Pain (1994); Insufficient Information (4580)
Date of Event 01/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding an adjustable valve.It was reported that the patient experienced symptoms of low cerebrospinal fluid (csf) as the day progressed.The orientation of the implant was that the catheter exited the temporal lobe cavity, the catheter looped up around a bone screw, the inlet of the valve pointed down, the outlet of the valve pointed up, and the catheter looped down at the outlet prior to being tunneled down the cranium and neck.It would seem that the siphon controlmeasure of the delta chamber would remain open when the patient was upright with the valve in this orientation (valve implanted upside down).
 
Event or Problem Description
Additional information received reported the patient's has had mris, ct scans, neuro ir angio, multiple medical visits, and shunt adjustments to resolve the issue.The patient was considering a shunt revision surgery to a different manufacturer.The patient indicated they were experiencing pain at the ear where the bone screw held the catheter as well as pain of the shunt as it was positioned.The shunt was also flashing between two settings.
 
Additional Manufacturer Narrative

Brand Name
STRATA®
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
5290 california ave
irvine CA 92617
Manufacturer (Section G)
MEDTRONIC NEUROSURGERY
5290 california ave
irvine CA 92617
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key18465434
Report Number2021898-2024-00052
Device Sequence Number14199083
Product Code JXG
UDI-Device Identifier00613994804631
UDI-Public00613994804631
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K042465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Model Number42856
Device Catalogue Number42856
Device Lot NumberE29751
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2024
Supplement Date Received by Manufacturer01/09/2024
Initial Report FDA Received Date01/08/2024
Supplement Report FDA Received Date01/11/2024
Date Device Manufactured05/10/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age46 YR
Patient SexFemale
Patient Weight56 KG